MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. CONNECTING TUBE

AIZU OLYMPUS CO., LTD. CONNECTING TUBE
Model Number MAJ-1971
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reports are being submitted on the scopes and the clogged connecting tube that were reprocessed using the oer-4.Please refer to the following reports: patient identifier of (b)(6) is related to model number: maj-1971, serial number: unknown patient identifier of (b)(6) is related to model number: jf-260v, serial number: (b)(4).Patient identifier of (b)(6) is related to model number: gif-q260j, serial number: (b)(4).Patient identifier of (b)(6) is related to model number: pcf-q260ji, serial number: (b)(4).The oer-4 was used as the automatic endoscope reprocessor (aer) at the site.This event is under investigation.A supplemental report will be submitted upon receiving additional information.
 
Event or Problem Description
The customer reported the oer-4 automatic endoscope reprocessor (aer) and connecting tube were used to wash a scope.When washing the scope, the connecting tube was clogged and it was possible that the auxiliary water pipe and channel could not be washed.It was unknown if the insufficiently cleaned scope was used on a patient.There was no reported patient harm or impact due to this event.The clogging was resolved and the scope was cleaned again without problems.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's investigation and correction to g2.The device history record was unable to be reviewed for this device since the serial number was not provided due to it being an accessory device.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, it's likely foreign material entered the connecting tube which led to clogging of the connecting tube.A final root cause of the tube clogging could not be determined.The following is included in the instructions for use: "chapter 8 preparation and inspection¿ of the instruction manual of maj-1971." olympus will continue to monitor field performance for this device.

Brand Name
CONNECTING TUBE
Common Device Name
CONNECTING TUBE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key15851468
Report Number9610595-2022-04471
Device Sequence Number5225948
Product Code FEB
UDI-Device Identifier04953170329623
UDI-Public04953170329623
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103264
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-1971
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2022
Supplement Date Received by Manufacturer12/16/2022
Initial Report FDA Received Date11/23/2022
Supplement Report FDA Received Date01/13/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown